Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 151, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2009, 8:57 PM CDT for Alcorn County, Prentiss County, Tishomingo County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2009, 8:57 PM CDT (01:57 UTC)
- Expired
- May 27, 2009, 9:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 107 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 280157
SVRMEG
MSC003-117-141-280245-
/O.NEW.KMEG.SV.W.0151.090528T0157Z-090528T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
857 PM CDT WED MAY 27 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 945 PM CDT
* AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THRASHERS...OR 10
MILES EAST OF BOONEVILLE...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE LEEDY...MIDWAY...BURNSVILLE AND PINEFLAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3483 8809 3453 8836 3471 8856 3501 8832
3500 8819 3496 8815 3492 8813 3490 8809
TIME...MOT...LOC 0158Z 219DEG 25KT 3472 8840
$$3 follow-up statements
000
WWUS54 KMEG 280210
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
910 PM CDT WED MAY 27 2009
MSC003-280220-
/O.CAN.KMEG.SV.W.0151.000000T0000Z-090528T0245Z/
ALCORN MS-
910 PM CDT WED MAY 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALCORN COUNTY IS
CANCELLED...
AT 910 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3483 8809 3480 8811 3457 8832 3475 8833
3501 8832 3501 8829 3500 8819 3496 8815
3492 8813 3490 8809 3486 8809
TIME...MOT...LOC 0210Z 219DEG 25KT 3479 8831
$$
MSC117-141-280245-
/O.CON.KMEG.SV.W.0151.000000T0000Z-090528T0245Z/
TISHOMINGO MS-PRENTISS MS-
910 PM CDT WED MAY 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EXTREME NORTHEASTERN PRENTISS AND NORTHERN TISHOMINGO COUNTIES...
AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WALKER SIDING...OR 7 MILES WEST OF IUKA...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE BURNSVILLE...HAZARD SWITCH...BLYTHE CROSSING...DOSKIE...BACON
SPRINGS...PINEFLAT AND EASTPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3483 8809 3480 8811 3457 8832 3475 8833
3501 8832 3501 8829 3500 8819 3496 8815
3492 8813 3490 8809 3486 8809
TIME...MOT...LOC 0210Z 219DEG 25KT 3479 8831
$$000
WWUS54 KMEG 280229
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
929 PM CDT WED MAY 27 2009
MSC117-280239-
/O.CAN.KMEG.SV.W.0151.000000T0000Z-090528T0245Z/
PRENTISS MS-
929 PM CDT WED MAY 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN PRENTISS
COUNTY IS CANCELLED...
AT 929 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3482 8810 3458 8832 3468 8832 3479 8824
3499 8823 3497 8822 3500 8819 3496 8815
3492 8813 3490 8809
TIME...MOT...LOC 0229Z 219DEG 25KT 3480 8815
$$
MSC141-280245-
/O.CON.KMEG.SV.W.0151.000000T0000Z-090528T0245Z/
TISHOMINGO MS-
929 PM CDT WED MAY 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN TISHOMINGO COUNTY...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLYTHE CROSSING...OR NEAR IUKA...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE BACON SPRINGS AND EASTPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3482 8810 3458 8832 3468 8832 3479 8824
3499 8823 3497 8822 3500 8819 3496 8815
3492 8813 3490 8809
TIME...MOT...LOC 0229Z 219DEG 25KT 3480 8815
$$000
WWUS54 KMEG 280241
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
941 PM CDT WED MAY 27 2009
MSC141-280252-
/O.EXP.KMEG.SV.W.0151.000000T0000Z-090528T0245Z/
TISHOMINGO MS-
941 PM CDT WED MAY 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TISHOMINGO COUNTY WILL
EXPIRE AT 945 PM CDT...
AT 942 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3482 8810 3458 8832 3468 8832 3479 8824
3499 8823 3497 8822 3500 8819 3496 8815
3492 8813 3490 8809
TIME...MOT...LOC 0242Z 219DEG 25KT 3487 8807
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:45 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 27, 6:45 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 645 PM CDT WED MAY 27 2009 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... COLD FRONT WILL MOVE THROUGH THE MIDSOUTH TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT AHEAD AND ALONG THE FRONT. LITTLE DEVELOPMENT HAS OCCURRED THUS FAR. HOWEVER WITH THE WARM...TROPICAL AIRMASS IN PLACE MORE DEVELOPMENT SHOULD BEGIN SHORTLY. SOME STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. COOLER AND DRIER AIR WILL ALREADY BEGIN FILTERING INTO WESTERN SECTIONS OF THE MIDSOUTH BY SUNRISE. LOWS WILL RANGE FROM THE UPPER 50S ACROSS NORTHEAST ARKANSAS TO THE UPPER 60S ACROSS NORTHEAST MISSISSIPPI. THURSDAY...LINGERING SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS FAR EASTERN SECTIONS OF THE MIDSOUTH DURING THE MORNING HOURS WHILE THE FRONT CONTINUES TO PROGRESS EAST. BY AFTERNOON...AN UPPER TROF WILL BEGIN TO PUSH INTO THE MIDSOUTH AND SET OFF A FEW MORE SHOWERS. HIGHS WILL BE COOLER WITH READINGS IN THE UPPER 70S INTO THE LOWER 80S. THURSDAY NIGHT...UPPER TROF WILL CONTINUE PUSHING EAST WHILE DRIER AIR CONTINUES TO PUSH INTO THE MIDSOUTH. THE PRECIPITATION FORECAST IS A BIT TRICKY AS MODELS CONTINUE TO PUT OUT SOME QPF FROM THE UPPER TROF. HOWEVER IT WILL DEPEND ON HOW QUICKLY THE DRIER AIR PUSHES INTO THE REGION. FOR NOW WILL KEEP 20 POPS FOR SOUTHEAST HALF OF THE CWA. LOWS WILL BE IN THE UPPER 50S TO LOWER 60S. FRIDAY INTO SATURDAY...HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH. TEMPERATURES WILL REMAIN ON COOL ON FRIDAY BUT WILL WARM BACK INTO THE MID TO UPPER 80S ON SATURDAY AS WINDS TURN AROUND TO THE SOUTH. SATURDAY NIGHT INTO SUNDAY NIGHT...COLD FRONT WILL DRIFT SOUTH OUT OF THE GREAT LAKES. HOWEVER THE FRONT WILL BE RUNNING INTO AN UPPER RIDGE THAT WILL BE BUILDING ACROSS THE MIDSOUTH THUS EXPECT THE FRONT TO STALL. MOST LIKELY ONLY EXTREME NORTHERN PORTIONS OF THE CWA WILL SEE RAIN CHANCES IF ANY AT ALL. TEMPERATURES WILL BE APPROACHING 90 DEGREES FOR HIGHS BY SUNDAY. MONDAY INTO TUESDAY...UPPER RIDGE WILL REMAIN OVER THE MIDSOUTH. EXPECT HOT AND DRY CONDITIONS. HIGHS WILL LIKELY BE AROUND 90 DEGREES WITH LOWS IN THE UPPER 60S INTO THE LOWER 70S. TUESDAY NIGHT INTO WEDNESDAY...ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST AND MAY BRING THE NEXT CHANCE OF RAIN. KRM && .AVIATION... 00Z TAFS VFR CONDITIONS EXPECTED THROUGH 09Z AT TAF SITES WITH POSSIBLE PERIODS OF MVFR CONDITIONS ASSOCIATED WITH ISOLATED THUNDERSTORM ACTIVITY MAINLY BETWEEN 00Z-04Z FOR KMEM...KMKL...AND KTUP. KEPT VCTS PREVAILING IN TAFS WITH A TWO HOUR TEMPO PERIOD BETWEEN 00-02Z FOR KMKL AND 02-04Z FOR KTUP. AFTER FRONTAL PASSAGE TONIGHT MVFR CEILINGS/VISIBILITIES ANTICIPATED AFTER 09Z WITH IMPROVEMENT IN VISIBILITIES AFTER 12Z BUT CONTINUED MVFR CEILINGS BETWEEN 2000-2500 FT THROUGH MUCH OF THURSDAY. KNS && .PRELIMINARY POINT TEMPS/POPS... MEM 63 80 61 81 / 50 20 10 10 MKL 65 78 58 80 / 50 20 20 10 JBR 60 78 58 81 / 40 20 10 10 TUP 69 82 60 81 / 50 30 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 27, 7:43 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 743 PM CDT WED MAY 27 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-290245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 743 PM CDT WED MAY 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW THUNDERSTORMS THIS EVENING WILL BE CAPABLE OF APPROACHING SEVERE LIMITS. HAIL THE SIZE OF DIMES AND WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. AFTER MIDNIGHT THE THREAT OF STRONG THUNDERSTORMS WILL DIMINISH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 27, 7:29 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CDT WED MAY 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST REYNO 36.36N 90.76W
05/27/2009 E60.00 MPH CLAY AR PUBLIC
LIMBS DOWN OFF PECAN AND ELM TREES.
0645 PM TSTM WND DMG LEWISBURG 34.87N 89.82W
05/27/2009 DESOTO MS EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
JABSpecial weather statement, May 27, 7:40 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 740 PM CDT WED MAY 27 2009 MSZ004-005-009-014-280130- ALCORN MS-TIPPAH MS-PRENTISS MS-UNION MS- 740 PM CDT WED MAY 27 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM RIPLEY TO 4 MILES SOUTHEAST OF NEW ALBANY AT 740 PM CDT...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...PRENTISS...TIPPAH AND UNION COUNTIES...INCLUDING LOCATIONS NEAR NEW ALBANY AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM CDT.
Special weather statement, May 27, 8:29 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 829 PM CDT WED MAY 27 2009 MSZ009-016-280200- PRENTISS MS-LEE MS- 829 PM CDT WED MAY 27 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI... PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF BALDWYN AT 830 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LEE AND PRENTISS COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN AND BOONEVILLE...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 900 PM CDT.
Special weather statement, May 27, 8:34 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 834 PM CDT WED MAY 27 2009 TNZ091-280215- MCNAIRY TN- 834 PM CDT WED MAY 27 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF BIG HILL POND STATE PARK AT 835 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MCNAIRY COUNTY...INCLUDING LOCATIONS NEAR BIG HILL POND STATE PARK AND SELMER...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 915 PM CDT.
Special weather statement, May 27, 8:49 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 849 PM CDT WED MAY 27 2009 MSZ006-009-017-280230- TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS- 849 PM CDT WED MAY 27 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF FAIRVIEW AT 850 PM CDT... MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ITAWAMBA...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING LOCATIONS NEAR TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 930 PM CDT.
Special weather statement, May 27, 8:51 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 851 PM CDT WED MAY 27 2009 TNZ019-020-051-280230- CROCKETT TN-GIBSON TN-DYER TN- 851 PM CDT WED MAY 27 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE... GIBSON COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF EATON AT 851 PM CDT... MOVING NORTHEAST AT 25 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROCKETT...DYER AND GIBSON COUNTIES...INCLUDING LOCATIONS NEAR HUMBOLDT AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 930 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:00 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.